Alert archive / Illinois / Tornado Warnings in 2007
Tornado Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 18, 2007, 5:39 PM CDT for Will County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2007, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 18, 2007, 6:01 PM CDT
- In force
- 22 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Will County, IL
The radar
The Chicago radar (KLOT), 6 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 182240 TORLOT ILC197-182330- /O.NEW.KLOT.TO.W.0008.070618T2239Z-070618T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 539 PM CDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * TORNADO WARNING FOR... WESTERN WILL COUNTY IN NORTHEAST ILLINOIS... * UNTIL 630 PM CDT * AT 536 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG ROTATION IN A SEVERE THUNDERSTORM NEAR SHOREWOOD...MOVING NORTHEAST AT 35 MPH. THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY IN EFFECT FOR THIS AREA. * THE TORNADO WILL BE NEAR... JOLIET......ROCKDALE... AND PLAINFIELD BY 545 PM... INGALLS PARK BY 550 PM... LOCKPORT......ROMEOVILLE... AND 7 MILES NORTHWEST OF NEW LENOX BY 555 PM... TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 4161 8827 4141 8827 4154 8789 4171 8803 $$ RATZER
1 follow-up statement
000 WWUS53 KLOT 182301 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 601 PM CDT MON JUN 18 2007 ILC197-182311- /O.CAN.KLOT.TO.W.0008.000000T0000Z-070618T2330Z/ WILL IL- 601 PM CDT MON JUN 18 2007 ...THE TORNADO WARNING FOR NORTHWESTERN WILL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND NO LONGER APPEARS TO MAINTAIN A SEVERE WEATHER THREAT. LAT...LON 4161 8827 4141 8827 4154 8789 4171 8803 $$ RATZER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:30 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 18, 3:30 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 330 PM CDT MON JUN 18 2007 .DISCUSSION... MID LEVEL VORTEX OVER DOWNSTATE ILLINOIS IS QUITE APPARENT ON WATER VAPOR IMAGERY AND IN THE REGIONAL PROFILER NETWORK...WITH ISOLD TO SCT CONVECTION FIRING IN THE VICINITY OF THE SHEAR AXIS WHERE STRONGER HEATING HAS TAKEN PLACE. FARTHER NORTH ACROSS MOST OF OUR CWA STRATUS HAS BEEN VERY SLOW TO BURN OFF KEEPING TEMPERATURES A BIT COOLER AND PREVENTING BOUNDARY LAYER FROM DRYING OUT MUCH TODAY. THE MOIST BOUNDARY LAYER AND LIGHT WINDS SHOULD SET THE STAGE FOR FOG DEVELOPMENT TONIGHT. FORECAST SOUNDINGS SHOW A POSITIVE HYDROLAPSE IN THE LOWEST 1000FT OVERNIGHT WITH POOR DISPERSION AND TEMPS FALLING BELOW THE CROSSOVER TEMP...GROUND WORK SEEMS TO BE SET FOR DENSE FOG TO DEVELOP TONIGHT. WILL ADVERTISE POTENTIAL IN THE HWO AND GRIDS AND ADVISE LATER SHIFT TO MONITOR FOR POTENTIAL NPW. FOG/STRATUS SHOULD GRADUALLY LIFT AND MIX OUT INTO CUMULUS DECK BY MIDDAY MONDAY. WEAK MID LEVEL CIRCULATION/SHEAR AXIS SHOULD CONTINUE TO PROVIDE FOCUS FOR ISOLD/WDLY SCT AFTERNOON CONVECTION...PRIMARILY SOUTH OF OUR AREA HOWEVER FAR SOUTHERN PORTIONS OF THE CWA COULD BE CLOSE ENOUGH TO SEE SOME DEVELOPMENT DURING THE AFTERNOON. ITS POSSIBLE LAKE BREEZE CIRCULATION COULD KICK OFF A STORM OR TWO AS WELL...HOWEVER FARTHER NORTH FROM THE SHEAR AXIS MID LEVEL TEMPS ARE WARMER AND SUPPORT FOR CONVECTION WANES. REPEAT ON TAP FOR TUESDAY WITH REGARD TO STORM CHANCES. WITH MID LEVEL SHEAR AXIS MEANDERING SOMEWHERE OVER CENTRAL ILLINOIS WILL LIKELY SEE ADDITIONAL AFTERNOON CONVECTION DEVELOP...AGAIN CONFINED MAINLY TO OUR SOUTHERN CWA. GFS/WRF BOTH SUGGEST LAPSE RATES WILL STEEPEN UP A BIT ON TUESDAY AFTERNOON AS COOLER MID LEVEL TEMPS INCH FARTHER NORTHWARD IN ASSOCIATION WITH THE WEAK MID LEVEL SYSTEM. THE COOLER MID LEVEL TEMPS AND VERY WARM/MOIST BOUNDARY LAYER SHOULD ALLOW MLCAPES TO CLIMB TO NEAR/ABOVE 2000 J/KG DURING THE AFTERNOON. WHILE DEEP LAYER SHEAR IS VIRTUALLY NON-EXISTENT...PRESENCE OF SOME MID LEVEL DRY AIR IN FORECAST SOUNDINGS LEAD TO THETA-E DIFFERENCES APPROACHING 25C FROM SFC TO 700MB. GIVEN THIS AND MODERATELY STRONG INSTABILITY ANY STORMS THAT DO FORM COULD PRODUCE WET MICROBURSTS. ATTENTION WILL THEN TURN TO THE STRONG SHORTWAVE WHICH IS NOW APPROACHING THE PAC NW COAST. WHILE THIS SYSTEM WILL PASS WELL NORTH OF THE AREA AND LARGELY STAY NORTH OF THE CANADIAN BORDER...ASSOCIATED SURFACE FRONT SHOULD SAG SOUTHWARD INTO THE AREA WEDNESDAY. AMPLE MOISTURE/INSTABILITY AHEAD FRONT SHOULD ALLOW FOR A DECENT COVERAGE OF SHOWERS/THUNDERSTORMS WED AFTERNOON/EARLY EVENING...BUT STRONGER MID LEVEL FLOW REMAINS CONFINED TO THE COOL SECTOR LEAVING DEEP LAYER SHEAR QUITE WEAK AHEAD OF THE FRONT. GIVEN WEAK SHEAR STORM ORGANIZATION SHOULD BE LARGELY BE ABSENT...HOWEVER WITH SUFFICIENT DESTABILIZATION DURING PEAK HEATING CANT RULE OUT SOME PULSY STRONGER STORMS WED PM. ACTIVITY WILL LIKELY HAVE A HARD TIME HOLDING ON TOO MUCH PAST SUNSET GIVEN LACK OF DEEP LAYER SHEAR...STABILIZING BOUNDARY LAYER...AND LESS THAN STELLAR UPPER SUPPORT WITH PRECIP CHANCES DECREASING WITH SOUTHEASTWARD EXTENT IN OUR CWA. IN THE WAKE OF THIS SYSTEM...MEDIUM RANGE MODELS ARE IN EXCELLENT AGREEMENT IN THE OVERALL PATTERN THURSDAY THROUGH SUNDAY...WITH HIGH AMPLITUDE RIDGING FROM THE HIGH PLAINS OF THE CONUS NORTHWARD INTO THE NORTHWEST TERRITORIES OF CANADA. BY WEEKS END MEDIUM RANGE GUIDANCE STRONGLY POINTING TO THE DEVELOPMENT OF AN OMEGA BLOCK WITH NO SIGNIFICANT DAY TO DAY CHANGES EXPECTED IN OUR WEATHER THURSDAY THROUGH SUNDAY...AND DAY 6-10 MEANS FROM THE ECMWF SUGGEST THE PATTERN COULD PERSIST EVEN BEYOND NEXT WEEKEND. LOCALLY THIS PATTERN SHOULD SPELL AN EXTENDED PERIOD OF EXCEPTIONALLY PLEASANT SUMMER WEATHER. TEMPERATURES THROUGH THE PERIOD WILL RUN SLIGHTLY BELOW AVERAGE WITH SYNOPTIC FLOW EITHER OFF THE LAKE OR FAVORING THE DEVELOPMENT OF LAKE BREEZES EACH DAY. WHILE NORTHWEST FLOWS THIS TIME OF YEAR TEND TO YIELD SURPRISES...IT APPEARS AS THOUGH MOISTURE WILL BE SUPPRESSED TOO FAR SOUTH AND WEST TO PROVIDE MUCH CHANCE OF PRECIPITATION THROUGH THE PERIOD. IZZI && .AVIATION... 18Z TAFS...CEILINGS ACROSS THE REGION HAVE BEEN SLOW TO IMPROVE. UNSEASONABLE DISMAL CONDITIONS SHOULD CONTINUE FOR A FEW MORE HOURS AND HAD PREVIOUSLY AMENDED THE TAFS TO REFLECT A LATE AFTERNOON IMPROVEMENT OF CEILINGS. LATEST VISIBLE SATELLITE TRENDS SHOWING SOME THINNING OF THE LOWER CLOUDS...SO FEEL THIS IS STILL ON TRACK. ALL SITES SHOULD GO VFR FOR THE LATE AFTERNOON AND EVENING HOURS...BUT CEILING/VISIBILITIES WILL TAKE A NOSE DIVE SHORTLY AFTER MIDNIGHT. WITH CLEARING SKIES...AMPLE SFC MOISTURE AND LIGHT WINDS...EXPECTING WIDESPREAD IFR CONDITIONS TO DEVELOP OVERNIGHT. SOME UNCERTAINTY AS TO WHETHER TO LIMIT THE IFR TO EITHER LOW STRATUS OR FG/BR. FEEL THAT THERE IS A BETTER CHANCE FOR IFR VIS THAN IFR CEILINGS...BUT THERE ARE INDICATORS THAT EITHER ARE VERY LIKELY. WET GROUNDS AND LIGHT WINDS WOULD POINT MORE TOWARD RESTRICTED VISIBILITY...WHILE PERSISTENT SELY FLOW OFF OF THE LAKE...WARMER SOIL TEMPS AND SUBSIDENCE DRYING/INVERSION ABV 850MB POINT MORE TOWARD STRATUS. WITH DAYTIME HEATING AND DRY AIR ABV 850MB...MIXING SHOULD STRENGTHEN BY LATE MORNING AND CONDITIONS SHOULD QUICKLY IMPROVE TO VFR. KREIN && .MARINE... 200 PM...BROAD HIGH PRESSURE OF 30.2 INCHES EXTENDS FROM THE EASTERN GREAT LAKES THROUGH THE SOUTHEASTERN STATES. WEAK LOW PRESSURE OF 29.7 INCHES OVER WESTERN ONTARIO IS CONNECTED TO A SECOND LOW OF 29.5 INCHES OVER THE NORTHERN ROCKIES BY A WEAK COLD FRONT. THIS SYSTEM WILL TRACK TO THE EAST TONIGHT WITH THE SOUTHERN LOW DEEPENING SLIGHTLY TO 29.5 INCHES AS IT MOVES OVER THE WESTERN DAKOTAS. THE HIGH PRESSURE OVER THE EASTERN SEABOARD WILL REMAIN NEARLY STATIONARY OVER THE NEXT FEW DAYS. THE DAKOTAS LOW WILL TRACK TO THE NORTHEAST...MOVING ACROSS SOUTHERN ONTARIO TUESDAY NIGHT AND INTO QUEBEC BY WEDNESDAY...DRAGGING A TRAILING COLD FRONT SOUTH ACROSS THE WESTERN GREAT LAKES WEDNESDAY. HIGH PRESSURE OF 30.4 INCHES WILL BUILD ACROSS THE NORTHERN PLAINS AND WESTERN GREAT LAKES THURSDAY. KREIN && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LM...NONE. &&
Hazardous weather outlook, Jun 18, 4:00 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT MON JUN 18 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-190930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT MON JUN 18 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THUNDERSTORMS WILL MOVE THROUGH THE AREA OVERNIGHT. MAIN HAZARDS WILL BE HEAVY RAINS CREATING PONDING OF ROADWAYS AND GUSTS TO 50 MPH OR GREATER. ADDITIONALLY WILL BE THE USUAL HAZARDOUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THERE HAVE BEEN SOME STORMS THIS EVENING REACHING SEVERE WIND CRITERIA. ISOLATED SEVERE STORMS ARE STILL POSSIBLE THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE REQUESTED AND APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-190930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 PM CDT MON JUN 18 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT THUNDERSTORMS WILL MOVE OVER LAKE MICHIGAN OVERNIGHT. MAIN HAZARDS WILL BE GUSTS TO 35 KNOTS OR MORE. ADDITIONALLY WILL BE THE USUAL HAZARDOUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. A SMALL CRAFT ADVISORY FOR WAVES TO 3 FEET WILL REMAIN IN EFFECT INTO THE MORNING HOURS TUESDAY FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS. WINDS AND WAVES MAY BE MUCH HIGHER IN AND AROUND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Jun 18, 5:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG CROWN POINT 41.42N 87.36W
06/18/2007 LAKE IN EMERGENCY MNGR
TREES DOWN AT FAIRGROUNDS, SCATTERED POWER OUTAGES
&&
BMORRISLocal storm report, Jun 18, 5:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL 1 W MORRIS 41.37N 88.45W
06/18/2007 M1.00 INCH GRUNDY IL EMERGENCY MNGR
&&
BMORRISLocal storm report, Jun 18, 5:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
526 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL MORRIS 41.37N 88.43W
06/18/2007 E1.00 INCH GRUNDY IL TRAINED SPOTTER
DOWNTOWN MORRIS
&&
BMORRISLocal storm report, Jun 18, 5:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
528 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG ANTIOCH 42.47N 88.08W
06/18/2007 LAKE IL LAW ENFORCEMENT
TREE BRANCHES DOWN
&&
BMORRISLocal storm report, Jun 18, 5:35 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
535 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST CHICAGO 41.88N 87.63W
06/18/2007 E56.00 MPH COOK IL C-MAN STATION
HARRISON CRIB
&&
BMORRISLocal storm report, Jun 18, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
537 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG LAKE FOREST 42.24N 87.86W
06/18/2007 LAKE IL LAW ENFORCEMENT
TREES DOWN AT HOUSE
&&
BMORRISThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:58 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jun 18, 3:28 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 62 min |
| Jun 18, 3:51 PM CDT | Special Marine Warning | LOT | 51 min | |
| Jun 18, 3:59 PM CDT | Special Marine Warning | LOT | 32 min | |
| Jun 18, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 43 min |
| Jun 18, 4:09 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 21 min |
| Jun 18, 4:17 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 30 min |
| Jun 18, 4:44 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 23 min |
| Jun 18, 5:04 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall | 41 min |
| Jun 18, 5:26 PM CDT | Severe Thunderstorm Warning | LOT | Will | 49 min |
Nearby
Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.